It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Diabetes Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-30-2002, 08:04 PM   #1
Newbie
 
Join Date: Dec 2002
Location: Fremont, CA, USA
Posts: 1
psight HB User
Post Actos Side effects

Hi All,

I am new memeber here and have been a typeII diabetic for 15 years or so. I have been on glyburide (5 to 7.5 mg mostly) for all these years. My fasting BS was ~170 for six months and won't go down (A1c of 7.4) So my doctor prescribed me Actos (15 mg). I have been taking that for 2 weeks now. My sugar level has not come down a lot (It is consistently still in the 162- 172 range). Having read about Actos dangerous side effects, I am very nervous. Can anybody tell me their experiences of taking Actos and Glyburide together? What should I expect?

I am already noticing fatigue, lack of appetite and muscle pain. I read somewhere that these could be teh Actos side effects.

Since the Actos is not lowering my BS and I am having the side effects, I am wondering whether the Actos is worth the hassle?

Any and all replies welcome and may god bless!

 
Sponsors Lightbulb
   
Old 12-31-2002, 08:01 AM   #2
Inactive
 
Join Date: Nov 2000
Location: El Dorado, AR USA
Posts: 78
hootie HB User
Post

I don't know if your symptoms are due to Actos, but I had to take it for more that 4 weeks before it started working. I had no problems with it. In my opinion you need to give it more time before you decide.

 
Sponsors Lightbulb
   
Old 02-03-2003, 01:53 PM   #3
Junior Member
 
Join Date: May 2002
Location: Chicago IL USA
Posts: 13
minxkely HB User
Post

here is my experience with Actos (and other meds too):
I became diabetic roughly oct 1998, spent first 1.5 years on glucophage and first glyburide then glipizide neither one helped much at all so at the 2 year mark from diagnosis I had to start insulin injections. Doc took me off the glipizide stayed on glucphage and started humulin insulin about 35 units twice a day. some improvement but not anywhere near controlled enough.

In Oct 2001 I started the Actos and had some fatigue achiness for about 6 weeks, I have always had appetite loss because I also get migraines and have Meniere's disease so I don't know if that affected me at all in that area.. but for me at least, I DID acclimate to the actos with no other ill effects and within 2 months of taking it I had WONDERFULLY controlled levels, my fasting levels dropped from 200-250 to 100-120s, and my glycolated hemoglobins (the 3 month test) was immed improved going from 8.1 in dec 2001 to 6.0 in mar 2002, and as low as 4.9 in May 2002. so obviously the actos needs a little time to show the improvement and you can decided whether the side effects are worth it for you or to discuss other options with your doctor.

For what it is worth, I just had the workups in dec 2002 and had 6.1 glycolated hemoglobin, and my cholesterol (as high as 800 at one point before starting lipitor and prinivil) was 183 for total cholesterol, only 88 LDL and 49 HDL. THOSE are results I can LIVE with my injection amounts have also been lowered to 38 units in AM and only 15 in PM. For me Actos was worth the trouble, only you can decide what will work/be worth the effects for you. I despise the glucophage, after all these years I still have not gotten used to the awful stomach cramps and diarhea but when I sneak off it for even 2 weeks my numbers creep back up so I will stay on it and suffer the side effect knowing it will add years to my life with my loving husband.

hope my history and info can help you...
Colleen

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Advandia/Actos..Side effects...Somethings wrong with me! HELP! taguester Diabetes 0 07-04-2008 09:53 PM
Actos/Avandia Someone please give information anprdp Diabetes 12 08-28-2007 03:01 PM
Actos Jenny1434 Diabetes 2 06-05-2007 07:30 PM
Avandia/Actos - Respiratory problems like sore throat/eye irritation/chills? mrajayya Diabetes 4 01-08-2007 10:00 AM
ACTOS and weight gain oleman Diabetes 7 09-06-2006 10:12 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:38 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!